MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC X-STOP PEEK INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

MEDTRONIC SOFAMOR DANEK USA, INC X-STOP PEEK INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Catalog Number 1-3212
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Swelling (2091); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with lumbar spinal canal stenosis and was enrolled in post market study.Post-op, the loosening of implant was reported at l4-l5.A revision surgery was performed for the removal and re-insertion of another implant.The patient was withdrawn from study on (b)(6) because surgical treatment accompanied by removal of this product was necessary, and it became difficult to continue to investigate the safety and efficacy of this product.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On (b)(6) 2012, an implant (12mm) was inserted.Intra-operative x-rays confirmed proper device positioning.On (b)(6) 2012, the patient came to the hospital for lower-limb swelling.On (b)(6) 2012, it was confirmed that the implant was loosened by a lumbar vertebra x-ray photograph.On (b)(6) 2014, device was removed in another hospital.And the implant was replaced with a 14mm one.Per clinical investigation, surgical treatment including removal of the subjected medical device made it difficult to evaluate the safety and efficacy of the device.

Brand Name
X-STOP PEEK INTERSPINOUS SPACER
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7026578
Report Number1030489-2017-02323
Device Sequence Number944783
Product Code NQO
UDI-Device Identifier00643169132825
UDI-Public00643169132825
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2012
Device Catalogue Number1-3212
Device Lot Number2228531
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR